Maryland, 2008Damaging Winds in Maryland, July 27, 2008
July 27, 2008 · NWS AKQ · 5 events in 1 county or zone
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms in advance of a cold front produced damaging winds across portions of the Lower Maryland Eastern Shore.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 27, 3:01 PM EST, 59 minutes earlier.
Area forecast discussion, Jul 27, 3:01 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUL 27 2008
.SYNOPSIS...
A COLD FRONT WILL SLOWLY CROSS THE REGION OVERNIGHT. HIGH
PRESSURE WILL START TO BUILD IN FROM THE NORTHWEST ON MONDAY...AS
THE COLD FRONT DISSIPATES ACROSS NORTH CAROLINA. THE HIGH WILL
MOVE OFFSHORE ON TUESDAY...WITH ANOTHER COLD FRONT APPROACHING
FROM THE NORTH LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
MAIN FCST CONCERNS/CHALLENGES IN NEAR TERM INVOLVE TSTMS/SVR
POTENTIAL CURRENTLY UNDERWAY. SVR TSTM WATCH CONTINUES THROUGH 8
PM FOR ALL ZONES EXCEPT CSTL WTRS. VERY STRG INSTABILITY HAS BEEN
SUFFICIENT FOR SCTD SVR STORMS THUS FAR DESPITE ONLY MODEST DEEP
SHEAR (0-6KM BULK SHEAR MAGN). SEVERE THREAT MAINLY CONCERNS STRG
WINDS/HAIL (AND SEVERAL WRNGS HAVE ALREADY BEEN ISSUED).
THROUGH 6PM...EXPECT TO SEE GREATEST SVR THREAT SHIFT FARTHER TO
THE EASTERN ZONES AS AREAS ALONG/W OF I-95 HAVE BECOME WORKED OVER
PRETTY GOOD (INCRSG STABILITY). ALSO NOT SEEING MUCH REDEVELOPMNT
TO OUR WEST DESPITE CLEARING SKIES...WOULD NOT RULE OUT ANOTHER
LINE THOUGH AS THERE IS STILL SOME SHORTWAVE ENRGY IN OHIO/WV THAT
WILL DROP THROUGH OUR AREA LATER THIS EVENG.
KEEPING POPS HIGHEST IN NRN NECK TO ERN SHORE (LIKELY 60-70%) WITH SCTD
(40-50%) WORDING ELSWHERE. SVR THREAT THEN BECOMES LESS LIKELY
AFTER ABOUT 8 OR 9PM...AS MAIN LOW LVL JET SEGMENT SLIDES
OFFSHORE...AND INSTABILITY FURTHER WEAKENS W/ LOSS DAYTIME HTG.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MODELS GNLY TRENDING DRIER/FARTHER TO THE SOUTH WITH THE FRONT
DISSIPATING ON MON (AND BASED ON CURRENT CONDS THIS SEEMS
REASONABLE). HAVE REMOVED POPS FROM AL BE SE VA/NE NC AND PORTIONS
OF ERN VA IN VCNTY OF THE BAY AS FAIRLY DEEP DRYING MAKES IT INTO
AREAS FARTHER NW. HIGHS MAINLY UPPER 80S ON THE COAST TO LWR 90S
INTERIOR VA/NC.
TUE/WED...MODELS ARE ALSO GNLY MORE STABLE FOR TUE AS WEAK SFC
HIGH PRESSURE BUILDS IN FROM THE NW. WITH WEAK LEE TROUGHING BY
AFTN ALONG WITH TEMPS WARMING BACK INTO LWR 90S HAVE KEPT IN AT
LEAST A 20% POP DURING AFTN/ERLY EVENG ALTHOUGH IF TRNDS HOLD MAY
BE ABLE TO REMOVE POPS ALTOGETHER.
NXT FRONT MOVES CLOSER WED...SO HAVE CONTD WITH 30% CHC FOR
AFTN/EVENG TSTMS. TEMPS WARM UP TO THE LOW TO MID 90S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FNTL BNDRY TO SETTLE S ACRS FA THU...HANGING UP INVOF CST FOR FRI
THROUGH SUN. WL CONT W/ GENLY DIURNAL CNVTN CHCS THROUGH PD...TEMPS
ARND SEASONAL LVLS.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A SVR TSTM WATCH EFFECTIVE FOR REGION TIL 8 PM. STRONG TSTMS
ALREADY OCCURRING OVER PIEDMONT AREA AND WILL LIKELY AFFECT RIC
EARLY IN THE AFTERNOON. COLD FRONT WILL MOVE ACROSS REGION TONIGHT
BUT LIKELY STALL IN THE SOUTHEAST. SHOWER/TSTM ACTIVITY COULD GO
LATE INTO EVENING. SOME PATCHY FOG OVERNIGHT. MOSTLY VFR ON MON
AS FRONT LINGERS NEAR THE COAST. BEST CHC FOR CONVECTION LIKELY
FOR SE VA AND NE NC ON MONDAY. WINDS TURNING WNW TO NE BEHIND
FRONTAL BNDRY AND REMAINING MOSTLY S-SW AHEAD OF IT.
&&
.MARINE...
GENLY SSW WNDS INTO MIDWEEK...SPDS AOB 15 KT. NO SCAS UFN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...ALB
AVIATION...JEF
MARINE...ALB
Hazardous weather outlook, Jul 27, 12:14 PM EST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT SUN JUL 27 2008
ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-281715-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
114 PM EDT SUN JUL 27 2008
...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND...THE LOWER
EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.
ANZ650-652-654-656-658-281715-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
114 PM EDT SUN JUL 27 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND
EVENING HOURS. STRONG GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.
ANZ630>632-281715-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
114 PM EDT SUN JUL 27 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 761 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS...
SMALL CRAFT ADVISORY
SEVERE THUNDERSTORM WATCH
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.
BROWN
In the hours before
Special weather statement, Jul 27, 2:03 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT SUN JUL 27 2008
VAZ064-073>077-272000-
CAROLINE VA-ESSEX VA-KING AND QUEEN VA-NORTHUMBERLAND VA-RICHMOND
VA-WESTMORELAND VA-
303 PM EDT SUN JUL 27 2008
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF THUNDERSTORMS FROM COLONIAL BEACH TO 20 MILES
WEST OF MILFORD...OR FROM COLONIAL BEACH TO 13 MILES NORTHEAST OF
MINERAL...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR BOWLING GREEN AROUND 320 PM EDT...
MILFORD AROUND 330 PM EDT...
CHAMPLAIN AROUND 335 PM EDT...
MONTROSS AROUND 345 PM EDT...
TAPPAHANNOCK AROUND 400 PM EDT...
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.
ALB
Special weather statement, Jul 27, 2:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT SUN JUL 27 2008
MDZ021-272015-
DORCHESTER MD-
307 PM EDT SUN JUL 27 2008
...THUNDERSTORMS APPROACHING WESTERN DORCHESTER COUNTY...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE FROM 31 MILES NORTHWEST OF CAMBRIDGE TO
49 MILES SOUTHWEST OF CAMBRIDGE...OR FROM 18 MILES NORTHWEST OF
EASTON TO 7 MILES NORTH OF MONTROSS...MOVING EAST AT 17 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
HUDSON AROUND 410 PM EDT...
TAYLORS ISLAND AROUND 415 PM EDT...
WIND GUSTS TO 40 TO 50 MPH AND HAIL ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
RAINFALL RATES OF AROUND 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND IN LOW LYING AND POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHEAST MARYLAND.
ALB
Local storm report, Jul 27, 2:13 PM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
313 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL CHESTER 37.35N 77.44W
07/27/2008 E0.88 INCH CHESTERFIELD VA PUBLIC
SEVERAL REPORTS OF DIME TO NICKLE SIZE HAIL REPORTED
&&
JFOSTERLocal storm report, Jul 27, 2:19 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ADKINS STORE 37.39N 77.10W
07/27/2008 E0.75 INCH CHARLES CITY VA TRAINED SPOTTER
&&
BJACKSONSpecial weather statement, Jul 27, 2:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT SUN JUL 27 2008
VAZ063-064-071>078-082>086-090-091-094-272145-
HANOVER-CAROLINE-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-CHARLES CITY-
NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...ASHLAND...RICHMOND...TAPPAHANNOCK...
WILLIAMSBURG...POQUOSON...NEWPORT NEWS...HAMPTON
343 PM EDT SUN JUL 27 2008
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE IN CENTRAL
AND EASTERN VIRGINIA...MAINLY EAST OF I 95 FROM JUST SOUTH OF
FREDERICKSBURG TO RICHMOND...TO THE CHESAPEAKE BAY THROUGH 530 PM.
THESE THUNDERSTORMS WILL BE CAPABLE OF GUSTY WINDS TO 40 TO 50
MPH...HAIL...AND HEAVY RAIN OF 1 TO 2 INCHES PER HOUR. THE HEAVY
RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS...AND IN OTHER LOW
LYING AND POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR CENTRAL AND EASTERN VIRGINIA.
ALB
Special weather statement, Jul 27, 3:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT SUN JUL 27 2008
VAZ067-079-080-272130-
BRUNSWICK VA-DINWIDDIE VA-NOTTOWAY VA-
433 PM EDT SUN JUL 27 2008
...STRONG THUNDERSTORM MOVING INTO DINWIDDIE COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF MCKENNEY...MOVING EAST AT 16 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR RAWLINGS AT 450 PM EDT...
MCKENNEY AT 505 PM EDT...DEWITT...AND...CHERRY HILL AT 520 PM EDT...
BUTTERWORTH AT 525 PM EDT.
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
BAJ
Thunderstorm Wind, Somerset
- When
- July 27, 4:00 PM EST
- Where
- Somerset County, 2.34 mi NNE of Ewell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.030, -76.010
Trees were downed on Smith Island.
Thunderstorm Wind, Somerset
- When
- July 27, 4:07 PM EST
- Where
- Somerset County, 0.54 mi W of Crisfield
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 37.980, -75.860
Wind gust of 65 mph was measured.
Thunderstorm Wind, Somerset
- When
- July 27, 4:17 PM EST
- Where
- Somerset County, 0.54 mi W of Crisfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.980, -75.860
Partial building collapse due to thunderstorm wind gust.
Thunderstorm Wind, Somerset
- When
- July 27, 4:20 PM EST
- Where
- Somerset County, 2.72 mi W of Marumsco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -75.730
Numerous trees and powerlines were downed.
Thunderstorm Wind, Somerset
- When
- July 27, 4:30 PM EST
- Where
- Somerset County, Kingston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.070, -75.730
Several trees and powerlines were downed countywide.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Iowa, July 27 to 28, 2008$3.5 million · EF1 · 159 events
- Hail and Damaging Winds in New Jersey, July 27, 20081 death · 4 injured · $136,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Massachusetts, July 27, 20082 injured · $193,000 · 1 in hail · 29 events
- Hail and Damaging Winds in New York, July 27, 20085 injured · $107,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20082 injured · $150,000 · 52 kt wind · 18 events
- Hail and Damaging Winds in New York, July 27, 2008$450,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Maryland, July 27, 20081 injured · $155,000 · 1 in hail · 22 events
- Flash Flood and Damaging Winds in Iowa, July 27, 2008$211,000 · 65 kt wind · 20 events
- Lightning Strike in South Carolina, July 27, 2008$500,000 · 1 event
- Hail and Damaging Winds in Virginia, July 27, 20083 injured · $44,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Mississippi, July 27, 2008$141,000 · 68 kt wind · 18 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 27, 20083 injured · $50,000 · 57 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127680, 127666, 127677, 127682, 127669.